Alert archive / California / Wind Advisories in 2012

Wind Advisory 14, NWS Sacramento, CA

June 8, 2012

NWS Sacramento, CA issued this wind advisory at Jun 8, 2012, 3:12 PM PDT. It took effect at Jun 9, 2012, 8:00 AM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2012, 3:12 PM PDT (22:12 UTC)
In effect from
Jun 9, 2012, 8:00 AM PDT
Expired
Jun 9, 2012, 10:00 PM PDT
In force
14 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS76 KSTO 082212
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
312 PM PDT FRI JUN 8 2012

...WINDY IN THE CENTRAL VALLEY AND DELTA SATURDAY...

STRONG HIGH PRESSURE OFF THE WEST COAST COMBINED WITH DEEP LOW
PRESSURE OVER THE INTERMOUNTAIN WEST WILL PRODUCE GUSTY NORTHERLY
WIND OVER THE CENTRAL VALLEY AND DELTA SATURDAY. WIND WILL
INCREASE SATURDAY MORNING AND BECOME STRONGEST IN THE AFTERNOON...
DECREASING LATER IN THE EVENING.

CAZ015>019-091200-
/O.NEW.KSTO.WI.Y.0014.120609T1500Z-120610T0500Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO
312 PM PDT FRI JUN 8 2012

...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PDT SATURDAY.

* WINDS: NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS INCREASE SATURDAY MORNING BECOMING STRONGEST IN
  THE AFTERNOON...THEN DECREASE LATER IN THE EVENING. 

* LOCATIONS INCLUDE: REDDING...RED BLUFF...SACRAMENTO...MARYSVILLE...
  FAIRFIELD... STOCKTON...AND MODESTO.

* IMPACTS: STRONG GUSTY WIND CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WIND SPEEDS OF 25 TO 39 MPH WITH
GUSTS BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN IMPACT DRIVING.
PRECAUTIONS SHOULD BE TAKEN TO PROTECT PROPERTY THAT MAY BE
IMPACTED BY THE WIND.

&&

$$
2 follow-up statements
171 
WWUS76 KSTO 091007
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
307 AM PDT SAT JUN 9 2012

...WINDY IN THE CENTRAL VALLEY AND DELTA TODAY...

STRONG HIGH PRESSURE OFF THE WEST COAST COMBINED WITH DEEP LOW
PRESSURE OVER THE INTERMOUNTAIN WEST WILL PRODUCE GUSTY NORTHERLY
WIND OVER THE CENTRAL VALLEY AND DELTA TODAY. WIND WILL
INCREASE THIS MORNING AND BECOME STRONGEST IN THE AFTERNOON...
DECREASING LATER IN THE EVENING.

CAZ015>019-100500-
/O.CON.KSTO.WI.Y.0014.120609T1500Z-120610T0500Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO
307 AM PDT SAT JUN 9 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS INCREASE THIS MORNING BECOMING STRONGEST IN 
  THE AFTERNOON...THEN DECREASE LATER IN THE EVENING. 

* LOCATIONS INCLUDE: RED BLUFF...CHICO...SACRAMENTO...VACAVILLE...
  STOCKTON...MODESTO.

* IMPACTS: STRONG GUSTY NORTHERLY WIND CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES DRIVING ON EAST
  TO WEST ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WIND SPEEDS OF 25 TO 39 MPH WITH
GUSTS BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN IMPACT
DRIVING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT PROPERTY THAT MAY
BE IMPACTED BY THE WIND.

&&

$$

JCLAPP
561 
WWUS76 KSTO 100458
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
958 PM PDT SAT JUN 9 2012

CAZ015>019-100600-
/O.EXP.KSTO.WI.Y.0014.000000T0000Z-120610T0500Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO
958 PM PDT SAT JUN 9 2012

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

WIND SPEEDS HAVE DECREASED BELOW CRITERIA IN MOST AREAS AND THUS
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM PDT THIS
EVENING. HOWEVER...BREEZY CONDITIONS WILL CONTINUE OVERNIGHT INTO
SUNDAY WITH NORTH TO NORTHWEST WIND OF 15 TO 25 MPH FORECAST WITH
LOCAL GUSTS UP TO 35 MPH. BREEZY CONDITIONS IN THE CENTRAL VALLEY
AND DELTA WILL SUBSIDE BY SUNDAY EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 8, 3:10 PM PDT, 2 minutes earlier.

Area forecast discussion, Jun 8, 3:10 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
310 PM PDT FRI JUN 8 2012

.SHORT TERM DISCUSSION...

UPPER TROUGH OVER NORCAL WITH MOSTLY DRY SURFACE BOUNDARY EXTENDING
FROM NEAR KSTS TO KBLU AND EASTWARD. SATELLITE SHOWING SOME CU ALONG
THIS BOUNDARY BUT NOTHING MORE AS MOISTURE IS LIMITED. MINOR
SYNOPTIC COOLING OVER THE AREA WITH AFTERNOON TEMPS RUNNING AROUND 1
TO 5 DEGREES COOLER THAN 24 HOURS AGO. STRONG ONSHORE FLOW RESULTING
IN GUSTY WESTERLY WINDS OVER THE MOUNTAINS AND THROUGH THE DELTA.

BOUNDARY PUSHES THROUGH TONIGHT WITH BREEZY CONDITIONS OVER THE
HIGHER TERRAIN. SURFACE RIDGING BUILDS IN BEHIND IT RESULTING IN
INCREASING NORTHWESTERLY FLOW OVERNIGHT. NORTHERLY SURFACE WINDS
CONTINUE TO INCREASE SATURDAY MORNING AS N-S SURFACE PRESSURE
GRADIENT TIGHTENS OVER INTERIOR NORCAL AND MOMENTUM FROM NORTHWEST
JET ALOFT MIXES DOWN. HAVE ISSUED WIND ADVISORY FOR THE SACRAMENTO
AND NORTHERN SAN JOAQUIN VALLEY AND DELTA AS LOW LEVEL NORTHERLY
BARRIER JET DEVELOPS ALONG THE WEST SIDE OF THE VALLEY. STRONGEST
WIND PERIOD SHOULD BE TOMORROW AFTERNOON WITH WINDS DECREASING LATER
SATURDAY EVENING. HIGH TEMPS SATURDAY EXPECTED IN THE LOWER TO MID
80S FOR THE CENTRAL VALLEY WITH 60S TO 70S FOR THE FOOTHILLS AND
MOUNTAINS.

WARMING CONTINUES SUNDAY INTO MONDAY AS 5H HEIGHTS GRADUALLY
INCREASE INTO THE MID 580S DM. HIGHS IN THE CENTRAL VALLEY EXPECTED
IN LOWER 90S SUNDAY AND MID 90S MONDAY. IN THE FOOTHILLS AND
MOUNTAINS MAX TEMPS WILL RANGE FROM THE UPPER 70S IN THE COOLEST
MOUNTAIN LOCATIONS TO AROUND 90 IN THE WARMEST PORTIONS OF THE
FOOTHILLS. LESS WIND IN THE CENTRAL VALLEY SUNDAY BUT LOCALLY BREEZY
NORTH TO EAST WINDS CONTINUE OVER PORTIONS OF THE NORTHERN MOUNTAINS
AND SIERRA NEVADA THROUGH TUESDAY MORNING.

PCH

.EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)

HIGH PRESSURE OVER THE EASTERN PACIFIC AND INTO NORTHERN
CALIFORNIA ON TUESDAY WILL BRING TEMPERATURES IN THE MID 90S TO 103
IN THE VALLEY AND 70S IN THE MOUNTAINS...WHICH ARE ABOUT 5 TO 10
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. HIGH PRESSURE WEAKENS
WEDNESDAY INTO FRIDAY AS AN UPPER LEVEL TROUGH DIGS OVER THE WEST
COAST. THIS WILL BRING A COOLING TREND ALONG WITH TEMPERATURES
COOLING TO NEAR TO A LITTLE BELOW NORMAL ON THURSDAY AND FRIDAY WITH
TEMPERATURES IN THE MID 80S TO LOW 90S IN THE VALLEY AND 60S IN THE
MOUNTAINS. GFS SHOWING SOME INSTABILITY OVER WESTERN PLUMAS COUNTY
ON THURSDAY AFTERNOON AND EVENING AND ALONG THE CREST OF THE SIERRA
ON FRIDAY SO ADDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY. STRENGTHENING
NORTHERLY GRADIENT TONIGHT INTO SATURDAY AS SURFACE HIGH PRESSURE
BUILDS INTO OREGON BEHIND THE LOW WITH MFR-SAC GRADIENT AT LEAST
10 MB SATURDAY. THIS WILL BRING INCREASING NORTHERLY WINDS WITH NW-N
WINDS OF 20-30 KTS WITH GUSTS UP TO 40KTS AFTER 14Z SATURDAY. WILL
ISSUE AN AIRPORT WEATHER ADVISORY FOR STOCKTON AND REDDING FOR THE
WIND AND WIND GUSTS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 10 PM PDT SATURDAY CARQUINEZ
STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR
LAKE/SOUTHERN LAKE COUNTY...NORTHERN SACRAMENTO VALLEY...
NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

WIND ADVISORY FROM 8 AM TO 10 PM PDT SATURDAY CARQUINEZ STRAIT
AND DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO
VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO
VALLEY.

&&
Hazardous weather outlook, Jun 8, 3:00 AM PDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PDT FRI JUN 8 2012

CAZ013>019-063-064-066>069-091400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
300 AM PDT FRI JUN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:15 PM PDTRed Flag WarningSTO51 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.